MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC INBONE¿ TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC INBONE¿ TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 220223208E
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Deformity/ Disfigurement (2360); Subluxation (4525); Implant Pain (4561)
Date of Event 04/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a revision surgery in 2014.It is now believed that the patient may have a broken device and is in pain and the ankle is deformed.The doctor recommended not doing anything due to risk of infection and amputation if there is an issue.
 
Additional Manufacturer Narrative
The device is not available for evaluation as it remains implanted in the patient.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction - d6a the reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.Medical profession reviewed the received information and noted: the x-rays from (b)(6) 2022 show a subluxation (partial dislocation) of the left ankle joint.This has to do with a lack of soft tissue support, creating instability of the left ankle joint.As a result, parts of the talar component articulates with the tibial bone, causing deformation of the bone and the formation of a neo-articulation.In this situation, asymmetrical loading of the polyethylene insert will have damaged this component without doubt.The x-rays from (b)(6) 2022 show that at this moment in time the tibial component is well fixed, as indicated by the bone on growth at the proximal tip of the inbone stem.The tibial device construct looks intact.Still, there is no comparison possible with the initial position of the implant in 2012.So, whether it has subsided cannot be assessed with one moment in time available on x-rays.Without doubt the polyethylene inlay is either deformed or broken or dislodged, or a combination of this.The most posterior one of the talar baseplate fusion rod (500004945) is broken, on the x-rays from (b)(6) 2022.The others are intact, providing enough support to the talar component.Since the fusion rod is crossing the subtalar joint, it can be associated with some residual movement in the subtalar joint, or with some subsidence of the talar component.Still, there is no comparison possible with the initial position of the implant in 2012.So, whether it has subsided cannot be assessed with one moment in time available on x-rays.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
INBONE¿ TOTAL ANKLE SYSTEM
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14287168
Report Number3010667733-2022-00174
Device Sequence Number20185493
Product Code HSN
UDI-Device Identifier00840420125002
UDI-Public00840420125002
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K100886
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/15/2018
Device Model Number220223208E
Device Catalogue Number220223208E
Device Lot Number1101249825
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer06/06/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/23/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight86 KG